Journal article

Isometry Lie algebras of indefinite homogeneous spaces of finite volume

  • Baues, Oliver Department of Mathematics, University of Fribourg, Switzerland
  • Globke, Wolfgang Faculty of Mathematics, University of Vienna, Austria
  • Zeghib, Abdelghani École Normale Supérieure de Lyon, Unité de Mathématiques Pures et Appliquées, Lyon, France
    2019
Published in:
  • Proceedings of the London Mathematical Society. - 2019, vol. 119, no. 4, p. 1115–1148
English Let 𝔤 be a real finite‐dimensional Lie algebra equipped with a symmetric bilinear form ⟨·,·⟩ . We assume that ⟨·,·⟩ is nil‐invariant. This means that every nilpotent operator in the smallest algebraic Lie subalgebra of endomorphisms containing the adjoint representation of 𝔤 is an infinitesimal isometry for ⟨·,·⟩ . Among these Lie algebras are the isometry Lie algebras of pseudo‐Riemannian manifolds of finite volume. We prove a strong invariance property for nil‐invariant symmetric bilinear forms, which states that the adjoint representations of the solvable radical and all simple subalgebras of non‐compact type of 𝔤 act by infinitesimal isometries for ⟨·,·⟩ . Moreover, we study properties of the kernel of ⟨·,·⟩ and the totally isotropic ideals in 𝔤 in relation to the index of ⟨·,·⟩ . Based on this, we derive a structure theorem and a classification for the isometry algebras of indefinite homogeneous spaces of finite volume with metric index at most 2. Examples show that the theory becomes significantly more complicated for index greater than 2. We apply our results to study simply connected pseudo‐Riemannian homogeneous spaces of finite volume.
Faculty
Faculté des sciences et de médecine
Department
Département de Mathématiques
Language
  • English
Classification
Mathematics
License
License undefined
Identifiers
Persistent URL
https://folia.unifr.ch/unifr/documents/307981
Statistics

Document views: 10 File downloads:
  • bau_ila.pdf: 1